ISMP
ISMP
Home Support ISMP Newsletters Webinars Report Errors Educational Store Consulting FAQ Tools About Us Contact Us
ISMP
ISMP
ISMP Facebook
Site Search by PicoSearch. Help

The following are excerpts from the newsletter

april 7, 2011

  • TPN-related deaths call for FDA guidance and pharmacy board oversight of USP Chapter <797>
  • Safety Brief: Since when is ½ strength a 0.25% solution?
    Century Pharmaceuticals lists the strengths on bottles of DAKIN’S (diluted sodium hypochlorite) solution as full strength, half strength, and quarter strength. Find out more about the risk of confusion with these strength designations.
  • Safety Brief: Insulin pen teaching device used in error
    We recently learned about an error involving Lilly insulin pens. The event happened at a clinic that dispenses insulin pens to patients for use at home. Learn more in this week’s newsletter.
Special Announcements
  • Unique 2-day program. Attend ISMP’s Medication Safety INTENSIVE workshop, a one-of-a-kind, interactive program that will teach you how to approach medication safety “through the eyes of ISMP.” The next workshop will be held in Washington, DC on April 28-29. For details, visit: www.ismp.org/educational/MSI.
  • Two ISMP webinars. On April 21, ISMP will present Wrong Tube-Wrong Connection: Preparing for New AAMI-ISO Standards for Healthcare Connectors. Please join us as industry leaders describe forthcoming standards from the International Organization for Standardization (ISO) that will make various catheter fittings and tubing sets or syringes incompatible with one another. On May 12, ISMP will present Beyond the 5 Rights: A Safety Bolus for Nursing Leadership. Learn where risk is present but hidden in your medication administration system, and how to reduce the risk of harmful errors. For details on both webinars, visit: www.ismp.org/educational/webinars.asp.
  • ISMP Medication Safety Alert! Acute Care (ISSN 1550-6312) ©2011 Institute for Safe Medication Practices (ISMP). Permission is granted to subscribers to reproduce material for internal communications. Other reproduction is prohibited without permission. Report medication errors to the ISMP Medication Errors Reporting Program (MERP) at 1-800-FAIL-SAF(E). Unless noted, published errors were received through the MERP. ISMP guarantees confidentiality of information received and respects reporters' wishes as to the level of detail included in publications. Editors: Judy Smetzer, RN, BSN, FISMP; Michael R. Cohen, RPh, MS, ScD; Russell Jenkins, MD. ISMP, 200 Lakeside Drive, Suite 200, Horsham, PA 19044. Email: ismpinfo@ismp.org; Tel: 215-947-7797; Fax: 215-914-1492. This is a peer reviewed publication. 

april 21, 2011

  • Another tragic parenteral nutrition compounding error
  • Safety Brief: Injury from dislodged wall-mounted IV pole
    A tragic accident last week left an ICU patient in critical condition when a wall-mounted IV pole became dislodged as the bed was being raised. Find out more.
  • Safety Brief: Parenteral Nutrition deaths tied to drug shortage
    The Alabama Department of Public Health continues its investigation of an outbreak of Serratia marcescens bacteremia in hospitalized patients who received contaminated parenteral nutrition made by a compounding pharmacy. Learn more about which drug shortage is tied to these fatal events.
  • Safety Brief: ISMP resolve for compounding oversight strengthens
    We learned last week about a cluster of bacterial endophthalmitis cases reported recently by the Tennessee Department of Health. Find out which drugs were involved in this recent outbreak.
  • Safety Brief : IV potassium phosphate must be filtered
    Potassium phosphate is on backorder from its sole manufacturer, American Regent, which recalled some potassium phosphate lots in February when particulates were found in vials. Details about this action are in a letter sent to health-care professionals and accessible in this week’s newsletter.
  • Safety Brief: Change in Anzemet indication
    Dolasetron mesylate (ANZEMET) injection should no longer be used to prevent chemotherapy induced nausea and vomiting in adult or pediatric patients. Find out more.

Special Announcements

  • ISMP webinars On May 11, ISMP will present Beyond the 5 Rights: A Safety Bolus for Nursing Leadership. Learn where risk is present but “hidden” in your medication administration system, and discover the high-leverage error-reduction strategies that can reduce the risk of harmful errors. For details, visit: www.ismp.org/educational/webinars.asp.
  • ISMP Medication Safety Alert! Acute Care (ISSN 1550-6312) ©2011 Institute for Safe Medication Practices (ISMP). Permission is granted to subscribers to reproduce material for internal communications. Other reproduction is prohibited without permission. Report medication errors to the ISMP Medication Errors Reporting Program (MERP) at 1-800-FAIL-SAF(E). Unless noted, published errors were received through the MERP. ISMP guarantees confidentiality of information received and respects reporters' wishes as to the level of detail included in publications. Editors: Judy Smetzer, RN, BSN, FISMP; Michael R. Cohen, RPh, MS, ScD; Russell Jenkins, MD. ISMP, 200 Lakeside Drive, Suite 200, Horsham, PA 19044. Email: ismpinfo@ismp.org; Tel: 215-947-7797; Fax: 215-914-1492. This is a peer reviewed publication.

subscribe now

Resources
Acute Care Main Page
Current Issue
Past Issues
Highlighted articles
Survey Results
Action Agendas - Free CEs
Special Error Alerts
Subscribe
Newsletter Editions
Acute Care
Community/Ambulatory
Nursing
Long Term Care
Consumer
Home | Contact UsEmployment  | Legal Notices | Privacy Policy | Help Support ISMP
Med-ERRS Med-ERRS | MSOMedication Safety Officer Society | Consumer Medication SafetyFor consumers
 ISMP Canada ISMP Canada | ISMP Spain ISMP Spain | ISMP Brasil ISMP Brasil | International Group | Pennsylvania Patient Safety Authority

200 Lakeside Drive, Suite 200, Horsham, PA 19044, Phone: (215) 947-7797,  Fax: (215) 914-1492
© 2014 Institute for Safe Medication Practices. All rights reserved

 
ISMP
ISMP